Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 4, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Feb 26, 2011, 3:32 AM CST for 12 counties in Texas. It took effect at Feb 26, 2011, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2011, 3:32 AM CST (09:32 UTC)
- In effect from
- Feb 26, 2011, 11:00 AM CST
- Expired
- Feb 26, 2011, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 51 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2234 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 537 m²/s²
- 0-3 km storm-relative helicity
- 660 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
804 WWUS84 KLUB 260932 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 332 AM CST SAT FEB 26 2011 TXZ021>023-027>029-033>035-039>041-270000- /O.UPG.KLUB.FW.A.0006.110226T1700Z-110227T0000Z/ /O.NEW.KLUB.FW.W.0004.110226T1700Z-110227T0000Z/ /O.CON.KLUB.FW.A.0007.110227T1500Z-110228T0300Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK- YOAKUM-TERRY-LYNN- 332 AM CST SAT FEB 26 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING ACROSS THE SOUTHWESTERN TEXAS PANHANDLE...CENTRAL SOUTH PLAINS AND WESTERN SOUTH PLAINS FOR RELATIVE HUMIDITY VALUES BELOW 15 PERCENT...20 FOOT WINDS AT OR GREATER THAN 20 MPH AND A HIGH FIRE DANGER... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS DUE TO RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT...20 FOOT WINDS AT OR GREATER THAN 20 MPH AND AN EXTREME FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. SOUTHWESTERLY WINDS WILL INCREASE INTO THE 20 TO 25 MPH RANGE AT THE 20-FOOT LEVEL BY THIS AFTERNOON. BREEZY WINDS COMBINED WITH DRY CONDITIONS AND TEMPERATURES 10 TO 20 DEGREES ABOVE NORMAL...WILL ALLOW RELATIVE HUMIDITY VALUES TO FALL BELOW 15 PERCENT BY THIS AFTERNOON. SUCH WINDS...WARM TEMPERATURES AND DRY AIR WILL COMBINE WITH CURED GRASSES TO RESULT IN A RISK OF WIND DRIVEN WILDFIRES. A MORE DANGEROUS FIRE WEATHER SITUATION MAY DEVELOP ON SUNDAY AS A STRONG UPPER LEVEL STORM SYSTEM MOVES ACROSS THE TEXAS PANHANDLE. EXTREMELY STRONG WINDS WILL SPREAD OVER THE REGION ON SUNDAY ALONG WITH RELATIVE HUMIDITIES DROPPING TO OR BELOW 15 PERCENT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ024>026-030>032-036>038-042>044-270000- /O.CON.KLUB.FW.A.0007.110227T1500Z-110228T0300Z/ BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING- GARZA-KENT-STONEWALL- 332 AM CST SAT FEB 26 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS DUE TO RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT...20 FOOT WINDS AT OR GREATER THAN 20 MPH AND AN EXTREME FIRE DANGER... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. A DANGEROUS FIRE WEATHER SITUATION MAY DEVELOP ON SUNDAY AS A STRONG UPPER LEVEL STORM SYSTEM MOVES ACROSS THE TEXAS PANHANDLE. EXTREMELY STRONG WINDS WILL SPREAD OVER THE REGION ON SUNDAY ALONG WITH RELATIVE HUMIDITIES DROPPING TO OR BELOW 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
2 follow-up statements
659 WWUS84 KLUB 262136 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 336 PM CST SAT FEB 26 2011 TXZ021>023-027>029-033>035-039>041-270000- /O.UPG.KLUB.FW.A.0007.110227T1500Z-110228T0300Z/ /O.NEW.KLUB.FW.W.0005.110227T1500Z-110228T0300Z/ /O.CON.KLUB.FW.W.0004.000000T0000Z-110227T0000Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK- YOAKUM-TERRY-LYNN- 336 PM CST SAT FEB 26 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING ACROSS THE SOUTHWESTERN TEXAS PANHANDLE AND SOUTH PLAINS FOR RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT...20 FOOT WINDS OF 20 MPH OR GREATER AND A VERY HIGH FIRE DANGER... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY ACROSS THE AREA FOR RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT...20 FOOT WINDS OF 20 MPH OR GREATER AND AN EXTREME FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST THROUGH THE LATE AFTERNOON HOURS TODAY BEFORE WINDS SUBSIDE BELOW CRITICAL LEVELS EARLY THIS EVENING. A MORE DANGEROUS FIRE WEATHER SITUATION WILL DEVELOP ON SUNDAY AS A STRONG UPPER LEVEL STORM SYSTEM MOVES ACROSS THE TEXAS PANHANDLE. EXTREMELY STRONG WINDS WILL SPREAD OVER THE REGION ON SUNDAY ALONG WITH RELATIVE HUMIDITIES DROPPING TO OR BELOW 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ024>026-030>032-036>038-042>044-270000- /O.UPG.KLUB.FW.A.0007.110227T1500Z-110228T0300Z/ /O.NEW.KLUB.FW.W.0005.110227T1500Z-110228T0300Z/ BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING- GARZA-KENT-STONEWALL- 336 PM CST SAT FEB 26 2011 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY ACROSS THE AREA FOR RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT...20 FOOT WINDS OF 20 MPH OR GREATER AND AN EXTREME FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A DANGEROUS FIRE WEATHER SITUATION WILL DEVELOP ON SUNDAY AS A STRONG UPPER LEVEL STORM SYSTEM MOVES ACROSS THE TEXAS PANHANDLE. EXTREMELY STRONG WINDS WILL SPREAD OVER THE REGION ON SUNDAY ALONG WITH RELATIVE HUMIDITIES DROPPING TO OR BELOW 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
940 WWUS84 KLUB 270018 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 618 PM CST SAT FEB 26 2011 TXZ021>023-027>029-033>035-039>041-271100- /O.EXP.KLUB.FW.W.0004.000000T0000Z-110227T0000Z/ /O.CON.KLUB.FW.W.0005.110227T1500Z-110228T0300Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK- YOAKUM-TERRY-LYNN- 618 PM CST SAT FEB 26 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY FOR SUSTAINED WINDS GREATER THAN 20 MPH AT THE 20 FOOT LEVEL... RELATIVE HUMIDITIES LESS THAN 15 PERCENT...AND AN EXTREME FIRE DANGER ACROSS ALL OF THE SOUTH PLAINS REGION... ...AN OUTBREAK OF DANGEROUS WIND-DRIVEN WILDFIRES IS POSSIBLE SUNDAY... ...NORTHWESTERLY WIND SHIFT EARLY MONDAY MORNING... A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY. A DANGEROUS FIRE WEATHER SITUATION WILL DEVELOP SUNDAY. SOUTHWEST TO WEST WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE AT 20 FEET AS TEMPERATURES WARM TO ABOVE SEASONAL NORMAL VALUES AND RELATIVE HUMIDITY DROPS TO BETWEEN 5 TO 15 PERCENT. THIS WEATHER WILL COMBINE WITH HEAVY AND VERY DRY GRASS LAND FUELS TO RESULT IN CONDITIONS FAVORABLE FOR DAMAGING AND LIFE THREATENING WILDFIRES. FIRE WEATHER CONDITIONS WILL ONLY MODESTLY IMPROVE SUNDAY NIGHT...RESULTING IN EXTENDED POTENTIAL BURN PERIODS. A NORTHWESTERLY WIND SHIFT WILL IMPACT ONGOING FIRES MONDAY MORNING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS AND POTENTIALLY LIFE THREATENING FIRE WEATHER SITUATION. HIGH WINDS AND VERY LOW RELATIVE HUMIDITIES COMBINED WITH RECENT WARM TEMPERATURES AND ABUNDANT DRY VEGETATION WILL CREATE WEATHER CONDITIONS FAVORABLE FOR EXTREME FIRE GROWTH AND SPREAD. A REGIONAL OUTBREAK OF DANGEROUS WIND-DRIVEN WILDFIRES IS POSSIBLE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. && $$ TXZ024>026-030>032-036>038-042>044-271100- /O.CON.KLUB.FW.W.0005.110227T1500Z-110228T0300Z/ BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING- GARZA-KENT-STONEWALL- 618 PM CST SAT FEB 26 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY FOR SUSTAINED WINDS GREATER THAN 20 MPH AT THE 20 FOOT LEVEL...RELATIVE HUMIDITIES LESS THAN 15 PERCENT...AND AN EXTREME FIRE DANGER ACROSS ALL OF THE SOUTH PLAINS REGION... ...AN OUTBREAK OF DANGEROUS WIND-DRIVEN WILDFIRES IS POSSIBLE SUNDAY... ...NORTHWESTERLY WIND SHIFT EARLY MONDAY MORNING... A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY. A DANGEROUS FIRE WEATHER SITUATION WILL DEVELOP SUNDAY. SOUTHWEST TO WEST WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE AT 20 FEET AS TEMPERATURES WARM TO ABOVE SEASONAL NORMAL VALUES AND RELATIVE HUMIDITY DROPS TO BETWEEN 5 TO 15 PERCENT. THIS WEATHER WILL COMBINE WITH HEAVY AND VERY DRY GRASS LAND FUELS TO RESULT IN CONDITIONS FAVORABLE FOR DAMAGING AND LIFE THREATENING WILDFIRES. FIRE WEATHER CONDITIONS WILL ONLY MODESTLY IMPROVE SUNDAY NIGHT...RESULTING IN EXTENDED POTENTIAL BURN PERIODS. A NORTHWESTERLY WIND SHIFT WILL IMPACT ONGOING FIRES MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS AND POTENTIALLY LIFE THREATENING FIRE WEATHER SITUATION. HIGH WINDS AND VERY LOW RELATIVE HUMIDITIES COMBINED WITH RECENT WARM TEMPERATURES AND ABUNDANT DRY VEGETATION WILL CREATE WEATHER CONDITIONS FAVORABLE FOR EXTREME FIRE GROWTH AND SPREAD. A REGIONAL OUTBREAK OF DANGEROUS WIND-DRIVEN WILDFIRES IS POSSIBLE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Feb 26, 3:16 AM CST, 16 minutes earlier.
Area forecast discussion, Feb 26, 3:16 AM CST, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 316 AM CST SAT FEB 26 2011 .SHORT TERM... MAIN FOCUS FOR THE SHORT TERM PERIOD WILL BE WELL ABOVE NORMAL TEMPS AND BREEZY SOUTHWESTERLY SFC WINDS...LEADING TOWARDS CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. PACIFIC UA LOW CONTINUED TO DIG SSE ACROSS NORTHERN CALIFORNIA INDUCING SLIGHT SW FLOW ALOFT ACROSS THE SOUTHERN PLAINS. LOOKING CLOSER TO HOME AT THE SFC...A BACKDOOR COLD FRONT THAT HAS BEEN LINGERING ACROSS/NEAR THE SOUTH PLAINS SINCE YESTERDAY...HAS ALMOST CLEARED THE CWA EXCEPT FOR PERHAPS THE FAR SOUTHWESTERN ZONES. LOW CLOUDS AND FOG HAVE CONTINUED TO TRANSLATE SOUTH ACROSS THE SOUTHEASTERN TEXAS PANHANDLE...WHERE FORECAST MODELS HINT AT THE LOW LEVEL MOISTURE TRANSLATING ACROSS CENTRAL...SOUTHERN AND SOUTHEASTERN ZONES...WHERE IT COULD BE A CLOSE CALL AT KLBB. BY MID-MORNING THE LOW CLOUDS AND FOG WILL SCOUR OUT AND THE AFOREMENTIONED FRONTAL BOUNDARY WILL RETREAT NORTHEAST AND LINGER ACROSS THE SOUTHEASTERN TEXAS PANHANDLE/NORTHEASTERN SOUTH PLAINS THROUGHOUT THE DAY TIME HOURS...THUS MAINTAINING AN UPSLOPE WIND COMPONENT AND SLIGHTLY COOLER TEMPS /UPPER 60S TO LOWER 70S/. CONCURRENTLY...A SFC LEE TROUGH WILL BECOME ESTABLISH NW OF THE REGION AND INDUCE BREEZY SOUTHWESTERLY SFC WINDS PARTICULARLY ACROSS LOCALES ON THE CAPROCK. MODEL SOUNDINGS DISPLAYED THE POTENTIAL TO MIX WINDS AOA 700 MB DOWN TO THE SFC. HOWEVER THE PROGGED 700 MB JET MAX APPEARS MOST FAVORABLE ACROSS THE PANHANDLES. ALBEIT SOUTHWESTERLY SFC WIND SPEEDS OF 20 TO 25 MPH COMBINED WITH DRY FUELS AND WELL ABOVE AVG TEMPS /10 TO 20 DEGREES ABOVE NORMAL/...WILL YIELD CRITICAL FIRE WEATHER CONDITIONS ON THE CAPROCK. AS A RESULT..HAVE DECIDED TO UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING. FOR FURTHER INFORMATION...PLEASE REFER TO THE FIRE WEATHER DISCUSSION BELOW. TONIGHT...WIND SPEEDS ARE ANTICIPATED TO DECLINE TO AOA 10 KTS AS THE PRESSURE GRADIENT RELAXES ACROSS THE REGION. PASSING FEW-SCT UPPER LEVEL CLOUD DECKS AND A SLIGHT WIND WILL KEEP OVERNIGHT TEMPS IN THE MID TO UPPER 30S TO LOWER 40S. BY EARLY SUNDAY MORNING...THE AFOREMENTIONED PACIFIC UA LOW WILL BE ACROSS WESTERN ARIZONA WITH SW FLOW ALOFT BECOMING MORE DEFINED ACROSS THE SOUTHERN PLAINS. THE RETREATING/LINGERING BOUNDARY APPEARS TO HANG AROUND THE FAR SOUTHEASTERN TEXAS PANHANDLE WITH HINTS OF RETURNED LOW LEVEL MOISTURE ACROSS THE AFOREMENTIONED AREA AND ACROSS THE FAR SE ZONES /AS THE LLJ INCREASES TO 35 TO 40 KTS/. HOWEVER...THE BEST MOISTURE APPEARS TO BE MAINTAINED SOUTH AND EAST OF THE CWA...AS MODEL SOUNDINGS EXHIBITED LACK OF LOW CLOUDS AND FOG POTENTIAL. && .LONG TERM... MODELS IN PRETTY GOOD AGREEMENT WITH SUNDAYS WIND STORM WITH THE EXCEPTION OF THE WRF-NAM WHICH APPEARS TO BE WAY TOO SLOW WITH THE UPPER LEVEL LOW/TROUGH. MODELS CONTINUE TO INDICATE A 700 MB JET STREAK OF 55 TO 65 KT MAGNITUDE PROGRESSING FROM WEST TO EAST ACROSS THE FCST AREA PRIMARILY DURING THE AFTN HOURS. MIXING TO AROUND 600 MB AND DOWNWARD MOTION SUGGEST EFFICIENT TRANSPORT OF HIGH MOMENTUM AIR TO THE SFC AND CONTINUING TO SUPPORT IDEA OF A HIGH WIND EVENT. MAIN EVENT APPEARS TO BE BETWEEN 18Z AND 00Z FOCUSING MAINLY ON THE CAPROCK BUT MOVING OFF THE CAPROCK AROUND 00Z. HIGH WIND WATCH WILL BE CARRIED FORWARD THIS FCST CYCLE. REMAINDER OF THE FCST LOOKS FAIRLY QUIET WITH SOME MAJOR DIFFERENCES AMONGST THE MODELS LATE IN THE PERIOD. ZONAL FLOW THROUGH MOST OF THE PERIOD SHOULD RESULT IN WARM AND PERIODICALLY BREEZY CONDITIONS AFTER COLD AIR BEHIND SUNDAYS UPPER SYSTEM SHIFTS EWD. HOWEVER THE COLD AIR WILL NOT BE TOO FAR TO THE NORTH AND NORTHEAST OF THE FCST AND COULD MAKE AN INTRUSION INTO THE FCST AREA /AT THIS TIME WEDNESDAY AND FRIDAY LOOKING MOST PROBABLE/. DIFFERENCES LATE IN THE PERIOD REVOLVE AROUND AMPLITUDE OF AN UPPER LEVEL TROUGH PROGGED ACROSS THE AREA. PREVIOUS ECMWF RUNS WERE AN OUTLIER WITH A MUCH STRONGER CLOSED SYSTEM THAN THE RATHER LOW AMPLITUDE OPEN WAVE OF THE GFS. 00Z ECMWF HAS TRENDED STRONGLY TOWARD THE GFS AND WILL MAINTAIN DRY FCST AS A RESULT. && .FIRE WEATHER... BREEZY SOUTHWESTERLY WINDS THIS AFTERNOON WILL ALLOW TEMPERATURES TO SOAR INTO THE MID TO UPPER 70S TO LOWER 80S ACROSS THE SOUTHWESTERN TEXAS PANHANDLE...CENTRAL...WESTERN AND SOUTHWESTERN SOUTH PLAINS...WHICH IS 10 TO 20 DEGREES ABOVE NORMAL. AS A RESULT...RELATIVE HUMIDITY VALUES WILL FALL INTO THE SINGLE DIGITS. THUS...BREEZY DOWNSLOPING WINDS COMBINED WITH THE FILTERING OF DRIER AIR AND LOW RELATIVE HUMIDITY VALUES WILL SUPPORT CRITICAL FIRE WEATHER CONDITIONS. WITH WINDS AT THE 20-FOOT LEVEL RANGING BETWEEN 20 TO 25 MPH COMBINED WITH CRITICALLY DRY FUELS...THE UPGRADE OF THE FIRE WEATHER WATCH TO A REDFLAG WARNING ACROSS LOCALES ON THE CAPROCK APPEARS VALID. SUNDAYS EVENT CONTINUES TO LOOK LIKE A HIGH END ONE AS WINDS INCREASE TOWARD 35 MPH AT THE 20-FOOT LEVEL AND RH VALUES DROP BELOW 15 PERCENT. SOME CONCERN ABOUT RH STAYING CLOSER TO 20 PCT NEAR THE NM LINE WHERE TEMPS MAY ONLY WARM TO THE LOWER 60S. STILL UNCERTAIN HOW MUCH COLD ADVECTION AND DOWNSLOPING WILL COUNTERACT EACH OTHER. FOR NOW FCST CLOSE ENOUGH TO JUSTIFY KEEPING FIRE WEATHER WATCH AREA WIDE. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 72 33 60 25 62 / 0 0 0 0 0 TULIA 73 36 68 30 62 / 0 0 0 0 0 PLAINVIEW 74 36 70 31 63 / 0 0 0 0 0 LEVELLAND 78 37 69 31 66 / 0 0 0 0 0 LUBBOCK 80 37 72 33 66 / 0 0 0 0 0 DENVER CITY 81 38 67 29 65 / 0 0 0 0 0 BROWNFIELD 81 39 71 32 67 / 0 0 0 0 0 CHILDRESS 70 41 77 37 64 / 0 0 0 0 0 SPUR 80 43 78 36 65 / 0 0 0 0 0 ASPERMONT 82 47 83 38 66 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>044. HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>044. RED FLAG WARNING FROM 11 AM CST THIS MORNING THROUGH THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>023-027>029-033>035-039>041. && 29/07
Hazardous weather outlook, Feb 25, 3:03 PM CST, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 303 PM CST FRI FEB 25 2011 TXZ021>044-262115- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 303 PM CST FRI FEB 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A HIGH WIND EVENT IS EXPECTED ACROSS THE AREA SUNDAY. A HIGH WIND WATCH HAS BEEN ISSUED. ADDITIONALLY...BLOWING DUST MAY RESTRICT VISIBILITIES AT TIMES. LOW END FIRE WEATHER CONDITIONS MAY BE MET ACROSS AREAS WEST OF THE I-27 CORRIDOR SATURDAY WHILE A SIGNIFICANT FIRE WEATHER EVENT IS POSSIBLE AREAWIDE SUNDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR BOTH DAYS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 3:36 PM CST | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 36 hr |
| Feb 26, 3:37 PM CST | High Wind Warning | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more | 29 hr |
| Feb 26, 3:37 PM CST | Wind Advisory | LUB | Briscoe, Childress, Cottle, Crosby, Dickens, Floyd and 6 more | 29 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.